Real Analysis Exchange

The Inequality of Milne and its Converse, III

Horst Alzer and Alexander Kovačec

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

The discrete version of Milne’s inequality and its converse states that \begin{equation*} (*)\quad \sum_{j=1}^n\frac{w_j}{1-p_j^2} \leq \sum_{j=1}^n\frac{w_j}{1-p_j} \sum_{j=1}^n\frac{w_j}{1+p_j} \leq \Bigl(\sum_{j=1}^n\frac{w_j}{1-p_j^2} \Bigr)^2 \end{equation*} is valid for all \(w_j>0\) \((j=1,...,n)\) with \(w_1+\dots+w_n=1\) and \(p_j\in (-1,1)\) \((j=1,...,n)\). We present new upper and lower bounds for the product \(\sum w/(1-p) \sum w/(1+p)\). In particular, we obtain an improvement of the right-hand side of \((*)\). Moreover, we prove a matrix analogue of our double-inequality.

Article information

Source
Real Anal. Exchange, Volume 44, Number 1 (2019), 89-100.

Dates
First available in Project Euclid: 27 June 2019

Permanent link to this document
https://projecteuclid.org/euclid.rae/1561622434

Digital Object Identifier
doi:10.14321/realanalexch.44.1.0089

Mathematical Reviews number (MathSciNet)
MR3951336

Zentralblatt MATH identifier
07088965

Subjects
Primary: 26D15: Inequalities for sums, series and integrals
Secondary: 15A45: Miscellaneous inequalities involving matrices

Keywords
Milne's inequality matrix inequalities

Citation

Alzer, Horst; Kovačec, Alexander. The Inequality of Milne and its Converse, III. Real Anal. Exchange 44 (2019), no. 1, 89--100. doi:10.14321/realanalexch.44.1.0089. https://projecteuclid.org/euclid.rae/1561622434


Export citation